Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

1) Do all accutane users have "initial breakouts?"

2) Does accutane increase the chance that your will scar or get red marks?

3) Does accutane cause redness? Will it change the original tone/texture of my skin?

4) How likely is hair loss? Is it ever permanent?

Share this post


Link to post
Share on other sites

1) No, but most people do. If you're gonna go on accutane accept that your face will almost definitely get considerably worse before getting better.

2) Opinions vary. I'm still in my course so I can't say yes or no from personal experience.

3) It causes alot of people to have redder faces during their course but it usually fades. I personally haven't had too much of a problem with this since switching cleansers.

4) Some people experience hair loss. A good amount of people report thinning of the hair. Yes sometimes people find their hair loss to be permanent.

5) You will be able to lift but it sucks. Back pain like crazy, hands will blister, tear, and bleed, DRINK TONS OF WATER, EAT LOTS OF FOOD, concentrate on good form when lifting to prevent injury, be aware of the strain you are putting on your body esp. joints.

Share this post


Link to post
Share on other sites

My derm told me the redness subsides, for most people, within a few weeks. I've never heard of it being permanant. I lift while on accutane and I'm not experiencing any bleeding/blistering in my hands, no pains, etc. No hair loss here so far.. I think that guy gave you the worst possible things that could happen, which aren't very likely, but it's good that he is at least letting you know what COULD potentially happen. What I'm saying, though, is that it probably won't.

Share this post


Link to post
Share on other sites
1) Do all accutane users have "initial breakouts?"

2) Does accutane increase the chance that your will scar or get red marks?

3) Does accutane cause redness? Will it change the original tone/texture of my skin?

4) How likely is hair loss? Is it ever permanent?

my experiences and what i have read on these forums:

1) i got an IB but it was very minor and only lasted a few days where i would get a few each day and they were rather small ones that i popped easily. seems to depend mostly on the type of acne you have going into starting accutane. mine happened a couple days after i noticed my skin becoming less oily.

2) apparently it is more likely, just don't pick too much and it shouldn't be a problem.

3) my skin isn't really any more red than normal though some people on here said they experienced this.

4) according to the derm it isn't permanent and is very unlikely it happens in the first place.

Share this post


Link to post
Share on other sites
Also, will I be able to lift weights while on accutane?

yea...ive had some minor join pain in my back but nothin to stop me and my gains have been normal the past 40 days of tane

Share this post


Link to post
Share on other sites
My derm told me the redness subsides, for most people, within a few weeks. I've never heard of it being permanant. I lift while on accutane and I'm not experiencing any bleeding/blistering in my hands, no pains, etc. No hair loss here so far.. I think that guy gave you the worst possible things that could happen, which aren't very likely, but it's good that he is at least letting you know what COULD potentially happen. What I'm saying, though, is that it probably won't.

If you read through the forums you'll hear stories about people still dealing with the redness long after they are done with treatment. I'm not saying this is definitely going to happen I'm just saying it is a possibility. I personally haven't had any problems with the red face since I changed cleansers.

I guess the lifting issue largely depends on how much/what type of lifting you are doing. I lift between an 1hr and 1 1/2 hrs a day 5-7 days a week. I wish I had taken pictures of my hands earlier on. Now calluses have started to reform and it's not as bad. I got some gloves and that has helped quite a bit. The back pain is a fairly common symptom, consider yourself lucky you don't have to deal with it.

There are much worse things that could happen from this medicine than what I mentioned. Just take a glance through the negative experiences part of the forum.

I went in to with the same mentality you are promoting. It happens to some people but it probably won't happen to me. I think it is much more beneficial to know everything that might happen during your course. If you are not going to be able to deal with some of the side effects don't take the medicine.

Share this post


Link to post
Share on other sites

The only side effects I can't deal with are permanent hair loss or redness.

I am starting to think the side effects are overblown. The VAST VAST majority of comments about accutane have been positive. It's like telling someone not to drive a car because you or another motorist could injure you.

Share this post


Link to post
Share on other sites
My derm told me the redness subsides, for most people, within a few weeks. I've never heard of it being permanant. I lift while on accutane and I'm not experiencing any bleeding/blistering in my hands, no pains, etc. No hair loss here so far.. I think that guy gave you the worst possible things that could happen, which aren't very likely, but it's good that he is at least letting you know what COULD potentially happen. What I'm saying, though, is that it probably won't.

If you read through the forums you'll hear stories about people still dealing with the redness long after they are done with treatment. I'm not saying this is definitely going to happen I'm just saying it is a possibility. I personally haven't had any problems with the red face since I changed cleansers.

I guess the lifting issue largely depends on how much/what type of lifting you are doing. I lift between an 1hr and 1 1/2 hrs a day 5-7 days a week. I wish I had taken pictures of my hands earlier on. Now calluses have started to reform and it's not as bad. I got some gloves and that has helped quite a bit. The back pain is a fairly common symptom, consider yourself lucky you don't have to deal with it.

There are much worse things that could happen from this medicine than what I mentioned. Just take a glance through the negative experiences part of the forum.

I went in to with the same mentality you are promoting. It happens to some people but it probably won't happen to me. I think it is much more beneficial to know everything that might happen during your course. If you are not going to be able to deal with some of the side effects don't take the medicine.

Sorry, I think I came across the wrong way. I agree that you should be listing any symptoms he may experience, whether or not they're very likely. I was just saying that it's not very probable he's going to have red skin, sore back, blistering hands, etc etc while on accutane. He may have one or two, but the likelihood of his body falling apart like that isn't very high imo.

Share this post


Link to post
Share on other sites

Sorry, I think I came across the wrong way. I agree that you should be listing any symptoms he may experience, whether or not they're very likely. I was just saying that it's not very probable he's going to have red skin, sore back, blistering hands, etc etc while on accutane. He may have one or two, but the likelihood of his body falling apart like that isn't very high imo.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×